A 32-year-old female asked:
Disclaimer

Can having diarrhea effect your Body from absorbing daily medication?

1 doctor answer
Dr. Andrew Seibert
34 years experience in Gastroenterology
Not usually: only in extreme episodes of diarrhea would absorption of medications be affected. Usually, the medications are still in your system long enough to be dissolved and absorbed, even with diarrhea. Good luck.
Answered on Jun 2, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 39-year-old member asked:
Dr. Hunter Handsfield
52 years experience in Infectious Disease
Sure, no problem: Diarrhea is a lower intestinal problem. It has no effect on the stomach or upper intestine, where drugs are absorbed. If you vomited soon after taking ... Read More
A member asked:
Dr. James Goodpaster
28 years experience in Dentistry
Do Not Stop Abruptly: You need to call prescriber of your Cymbalta (duloxetine) and let them know. Cymbalta (duloxetine) can actually cause constipation too so it may not ... Read More
A 24-year-old female asked:
Dr. Bernard Seif
39 years experience in Clinical Psychology
Your doctor needs: To examine you so that he/she can give you the proper treatment. You may be feeling weak because of the diarrhea but need to get to the cause of it a ... Read More
1
1 thank
A 55-year-old male asked:
Dr. Viquar Khan mundozie
18 years experience in Family Medicine
Depends: If you don’t have fever then yes take anti-diarrheal as needed. If you have mucus, blood or constant abdominal pain see a doctor ASAP.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month